Display Settings:

Format

Send to:

Choose Destination
See comment in PubMed Commons below
Rev Med Suisse. 2012 Oct 31;8(360):2086-90.

[Serotonin syndrome: review and case series from the Swiss pharmacovigilance system].

[Article in French]

Author information

  • 1Division de pharmacologie et toxicologie cliniques, Département de médecine, Hôpital de Beaumont, CHUV, 1011 Lausanne. matchassot@sunrise.ch

Abstract

Serotonin syndrome is a potential adverse reaction to drugs increasing serotoninergic activity in the nervous system, some of them being frequently prescribed, such as antidepressant drugs. As clinical presentation is variable and often aspecific, diagnosing serotonin syndrome can be a challenge, particularly in mild cases. Serious forms can be lethal. The aim of this article is to increase practitioners awareness of this syndrome by reviewing current knowledge on physiopathology, clinical presentation and therapy. We also analyzed the 102 cases notified to Swissmedic from 1998 to 2009, focusing on patients profile and suspected drugs.

PMID:
23185931
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Write to the Help Desk